MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X30IN 7-0 D/A BV175-8 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 4X30IN 7-0 D/A BV175-8 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Catalog Number EPM8751
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6) 2026 and suture was used.During a cabg, the surgeon stated two 6-0, and one 7-0 sutures popped off when suturing through vessels within same case.Surgeon said he thinks its a bad batch as this usually happens once but not 3 times back-to-back to back.They were able to finish case with no problems and patient is fine.They opened a new lot for both codes to finish case.There was no significant delay.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 1/28/2026 h6 component code: g07002 - pending evaluation of returned device.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: please confirm how many devices demonstrated the alleged deficiency? how many from 7-0 prolene and how many from 6-0 prolene? it was reported that "surgeon said he thinks its a bad batch as this usually happens once but not 3 times back-to-back to back".Have any of the previous incidents in which the needle popped off been reported to ethicon? if so, please provide the corresponding reference number(s).Please provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.Please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq) additional information was requested, the following: i do not know the lots, but i did send both sizes in their boxes that will have the lot numbers on them.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.A device has been received; however, it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 1/28/2026.Additional information: d9.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4 lot number, d4 expiration date, d4 udi number, d9, g1, h3, h4, h6.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Additional h6 investigation findings: c22 - photo review.Additional h6 component code: g07002 no device problem.Additional h3 investigation summary: the product was returned to for evaluation.Visual inspection revealed that eight (8) unopened samples were received for analysis.The product code epm8751 is double armed.In order to evaluate the condition of the returned samples, the packets were opened, and the swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along the strand no anomalies were observed during evaluation.A photo was provided showing a transaction record of fedex.The functional test was performed using instron equipment and the pull force result was above the minimum requirements.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
PRLNE BLU 4X30IN 7-0 D/A BV175-8 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24199067
Report Number2210968-2026-01002
Device Sequence Number9672043
Product Code GAW
UDI-Device Identifier10705031206861
UDI-Public(01)10705031206861(17)300430(10)10896A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEPM8751
Device Lot Number10896A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2026
Supplement Date Received by Manufacturer01/04/2026
01/28/2026
Initial Report FDA Received Date01/28/2026
Supplement Report FDA Received Date01/28/2026
02/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown